Iowa, 2004High Wind in Iowa, April 18, 2004
April 18, 2004 · NWS DMX · 45 events in 45 counties and zones
A warm front lifted north across the state during the previous night. At the same time, intense low pressure formed to the west of Iowa and tracked northeast through South Dakota into Minnesota.
Every event with a place to put it; 45 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3.6 million
- Crop damage
- None recorded
- Events
- 45
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm front lifted north across the state during the previous night. At the same time, intense low pressure formed to the west of Iowa and tracked northeast through South Dakota into Minnesota. The low intensified as a negatively tilted upper level trough of low pressure in the upper atmosphere lifted northeast out of the southwest U.S. A strong jet and pronounced dry slot was evident in the warm sector of the system. The jet and dry slot tracked across Iowa during the afternoon and evening of the 18th. This set the stage for the high wind event. A very strong south to southwest flow developed over the state. Profiler data showed wind of 50 kts at 500 meters during much of the morning into the early part of the afternoon. The winds increased to 75 kts at the 500 meter level by the late afternoon and evening hours. The strong winds in the lowest range gates were not realized during much of the day do to strong upward vertical velocities. Strong subsidence developed during the late afternoon and evening hours, allowing for sufficient mixing and for the strong winds to be realized at the surface. During the day, winds were in the 30 to 35 MPH range across the state, with frequent gusts to around 55 MPH. During the late afternoon and early evening hours, winds increased with sustained winds of 40 MPH or more across most of the state, with many areas reporting gusts of 60 to 65 MPH. Widespread light damage was reported over the area, with scattered reports of significant wind damage. Several reports of tree, power line, and out building damage were received from around the state. Reports of semi-tractortrailers being blown off the roads. U.S. Highway 18 in Cerro Gordo County was closed by two overturned trucks that were blown over by the wind. Also, traffic was rerouted in Warren County at the junction of U.S. Highway 65-69 due to a truck being blown over. In addition to the wind damage problems, dry conditions around the state lead to areas of blowing dust. Visibilities were restricted at times, especially over the west half of the state. In Kossuth County, the visibility dropped to as low as three eigths of a mile at the Algona Airport for about an hour.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before the first event at Apr 18, 2:04 PM CST, 1 hour 6 minutes earlier.
Area forecast discussion, Apr 18, 2:04 PM CST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE DES MOINES IA
304 PM CDT SUN APR 18 2004
.DISCUSSION...
COLD FRONT MOVING ACROSS THE EASTERN DAKOTAS AND NEBRASKA WILL MOVE
ACROSS IOWA TONIGHT. DO EXPECT ANOTHER ROUND OF THUNDERSTORMS ALONG
WITH THE COLD FRONT...THOUGH IT SEEMS THE CAP IS GOING TO HOLD
STRONG FOR MUCH OF THE EVENING. STORMS CURRENTLY DEVELOPING ALONG
THE FRONTAL BOUNDARY ARE FOLLOWING THE SOUTHWEST FLOW AND RACING
PARALLEL TO THE FRONT. THIS SHOULD KEEP THIS ACTIVITY WEST OF THE
FORECAST AREA THROUGH MID TO LATE EVENING. WEAK THUNDER ASSOCIATED
WITH DEEPER MOISTURE OVER NE KANSAS MAY HOLD TOGETHER INTO SOUTH
CENTRAL IOWA. THIS ACTIVITY IS THE BEST CHANCE FOR RAIN ACROSS THE
SOUTH AND POPS HERE WILL BE ASSOCIATED WITH SOUTHERN ACTIVITY. BEST
CHANCE FOR SEVERE WILL BE ACROSS THE NORTHWEST WITH A FEW WIND AND
HAIL EVENTS POSSIBLE. CURRENT WIND ADVISORY IN EFFECT UNTIL 7 PM.
WILL NOT EXTEND THIS YET AND LET EVENING SHIFT EVALUATE FURTHER. DID
NOT WANT ADDED HEADLINES THIS EVENING IN CASE SEVERE WEATHER BECOMES
THE PRIMARY THREAT. HAVE APPROACHED HIGH WIND WARNING CRITERIA IN A
FEW LOCATIONS TODAY. SAVING GRACE WAS THE CLOUD COVER WHICH KEPT THE
THE WINDS FROM REALIZING THEIR POTENTIAL.
QUIETER MONDAY BEFORE REMINENTS OF SUPER TYPHOON SUDAL ARRIVE
TUESDAY. POTENTIAL FOR SOME HEAVY RAIN EXISTS ACROSS THE MIDWEST
WITH THIS SYSTEM WITH 1-2 INCHES POSSIBLE. REMAINDER OF THE WEEK IS
FILLED WITH SEVERAL VIGOROUS SHORTWAVES PASSING ACROSS THE CENTRAL
PLAINS. LATE WEDNESDAY APPEARS AS THE NEXT BEST CHANCE OF
PRECIPITATION WITH HEAVY RAIN NOT OUT OF THE QUESTION. A MORE QUIET
PERIOD TOWARD THE END OF THE EXTENDED WITH NEAR SEASONAL
TEMPERATURES.
&&
DONAVON
Hazardous weather outlook, Apr 18, 2:25 PM CST, 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
325 PM CDT SUN APR 18 2004
IAZ004>007-015>017-023>025-033>035-191100-
CALHOUN-CERRO GORDO-EMMET-HANCOCK-HUMBOLDT-KOSSUTH-PALO ALTO-
POCAHONTAS-SAC-WEBSTER-WINNEBAGO-WORTH-WRIGHT-
325 PM CDT SUN APR 18 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
AND NORTH CENTRAL IOWA.
.DAY ONE...TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING.
A COLD FRONT MOVING INTO THE REGION IS EXPECTED TO INITIATE
THUNDERSTORMS TO THE WEST OF THE AREA. THE THUNDERSTORMS WILL
ADVANCE EAST AS A LINE OF THUNDERSTORMS INTO NORTHWEST IOWA
LATER THIS EVENING. THE STORMS ARE EXPECTED TO MOVE THE AREA
AROUND 9 PM IN THE FAR NORTHWEST...AND REACH THE NORTHEAST PART
OF THE AREA ROUND MIDNIGHT. THE PRIMARY THREAT WILL BE DAMAGING
STRAIGHT LINE WINDS OF 60 TO 80 MPH. A SECONDARY THREAT WOULD BE
LARGE HAIL. THERE IS SOME QUESTIONS AS TO HOW FAR SOUTH INTO IOWA
THE ORGANIZED THUNDERSTORMS WILL DEVELOP. IT APPEARS AREAS NORTH OF
HIGHWAY 20 ARE MOST AT RISK...BUT THE THREAT AREA DOES EXTEND AS FAR
SOUTH AS INTERSTATE 80. MOST OF THE SEVERE THUNDERSTORMS WILL MOVE
EAST OF THE AREA BY 3 AM. IN ADDITION TO THE SEVERE WEATHER THREAT
THIS EVENING...STRONG WINDS WILL CONTINUE INTO THE EVENING
HOURS. WINDS 30 TO 35 MPH...GUSTING AS HIGH AS 55 MPH WILL
DIMINISH TO THE 20 TO 35 MPH RANGE BY SUNSET.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THUNDERSTORMS ARE
POSSIBLE TUESDAY...BUT AT THIS TIME THE THREAT OF SEVERE WEATHER
APPEARS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TONIGHT 8 PM AND 3 AM. COUNTY
EMERGENCY MANAGEMENT SHOULD PAY PARTICULAR ATTENTION TO UPDATED
FORECASTS.
IAZ026>028-036>039-044>050-057>060-070-071-191100-
ADAIR-AUDUBON-BLACK HAWK-BOONE-BREMER-BUTLER-CARROLL-CASS-CRAWFORD-
DALLAS-FRANKLIN-GREENE-GRUNDY-GUTHRIE-HAMILTON-HARDIN-MARSHALL-POLK-
STORY-TAMA-
325 PM CDT SUN APR 18 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF WEST CENTRAL
THROUGH CENTRAL INTO NORTHEAST IOWA.
.DAY ONE...TONIGHT
SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE THROUGH THE AREA INTO
THE EVENING HOURS. THESE STORMS ARE NOT EXPECTED TO BE SEVERE.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS
EVENING INTO THE OVERNIGHT HOURS. A COLD FRONT MOVING INTO THE REGION
IS EXPECTED TO INITIATE A LINE OF THUNDERSTORMS AS IT MOVES
SOUTHEAST. THE STORMS WILL BE NORTHWEST OF THE AREA BY MID
EVENING. A BROKEN LINE OF STORMS SHOULD ENTER THE CENTRAL PARTS OF
IOWA TOWARD MIDNIGHT AND CONTINUE THROUGH 4 AM. THERE IS A SMALL
THREAT THESE STORMS COULD PRODUCE DAMAGING STRAIGHT LINE WINDS OF 60
TO 80 MPH. A SECONDARY THREAT WOULD BE LARGE HAIL. THERE IS SOME
QUESTIONS AS TO HOW FAR SOUTH INTO IOWA THE THUNDERSTORMS WILL
DEVELOP. AT THIS TIME IT APPEARS AREAS NORTH OF HIGHWAY 20 WILL SEE
THE MOST THUNDERSTORMS...WITH A CHANCE AS FAR SOUTH AS INTERSTATE
80. IN ADDITION TO THE SEVERE WEATHER THREAT THIS EVENING...STRONG
WINDS WILL CONTINUE INTO THE EVENING HOURS. WINDS 30 TO 35 MPH...
GUSTING AS HIGH AS 55 MPH WILL DIMINISH TO THE 20 TO 35 MPH RANGE BY
SUNSET.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THUNDERSTORMS ARE
POSSIBLE TUESDAY...BUT AT THIS TIME THE THREAT OF SEVERE WEATHER
APPEARS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING BETWEEN MIDNIGHT AND
4 AM.
IAZ061-062-072>075-081>086-092>097-191100-
ADAMS-APPANOOSE-CLARKE-DAVIS-DECATUR-JASPER-LUCAS-MADISON-MAHASKA-
MARION-MONROE-POWESHIEK-RINGGOLD-TAYLOR-UNION-WAPELLO-WARREN-WAYNE-
325 PM CDT SUN APR 18 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHEAST PART OF
CENTRAL IOWA.
.DAY ONE...TONIGHT
SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE THROUGH THE AREA INTO
THE EVENING HOURS. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. IN
ADDITION...THERE IS A CHANCE OF THUNDERSTORMS AFTER MIDNIGHT THROUGH
5 AM. A COLD FRONT MOVING INTO THE REGION IS EXPECTED TO INITIATE
SCATTERED TO NUMEROUS THUNDERSTORMS NORTHWEST OF THE AREA BY MID
EVENING. A BROKEN LINE OF STORMS MAY REACH AS FAR SOUTH AS THE
CENTRAL PARTS OF IOWA TOWARD MIDNIGHT. THE STORMS ARE EXPECTED TO
WEAKEN AND IF THEY REACH SOUTHEAST IOWA AT ALL ARE NOT LIKELY TO BE
SEVERE. THEY COULD PRODUCE GUSTY WINDS AND SOME HAIL HOWEVER. IN
ADDITION TO THE SEVERE WEATHER THREAT THIS EVENING...STRONG WINDS
WILL CONTINUE INTO THE EVENING HOURS. WINDS 30 TO 35 MPH...GUSTING
AS HIGH AS 55 MPH WILL DIMINISH TO THE 20 TO 35 MPH RANGE BY SUNSET.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THUNDERSTORMS ARE
POSSIBLE TUESDAY...BUT AT THIS TIME THE THREAT OF SEVERE WEATHER
APPEARS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER IS NOT EXPECTED.
High Wind, Adair
- When
- April 18, 3:10 PM CST to 9:00 PM CST
- Where
- Adair forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Property damage
- $80,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.331, -94.471 (the zone’s center; the record gives no point)
High Wind, Adams
- When
- April 18, 3:10 PM CST to 9:00 PM CST
- Where
- Adams forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Property damage
- $80,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.029, -94.699 (the zone’s center; the record gives no point)
High Wind, Audubon
- When
- April 18, 3:10 PM CST to 9:00 PM CST
- Where
- Audubon forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Property damage
- $80,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.685, -94.906 (the zone’s center; the record gives no point)
High Wind, Black Hawk
- When
- April 18, 3:10 PM CST to 9:00 PM CST
- Where
- Black Hawk forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Property damage
- $80,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.470, -92.309 (the zone’s center; the record gives no point)
High Wind, Boone
- When
- April 18, 3:10 PM CST to 9:00 PM CST
- Where
- Boone forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Property damage
- $80,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.037, -93.932 (the zone’s center; the record gives no point)
High Wind, Bremer
- When
- April 18, 3:10 PM CST to 9:00 PM CST
- Where
- Bremer forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Property damage
- $80,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.775, -92.318 (the zone’s center; the record gives no point)
High Wind, Butler
- When
- April 18, 3:10 PM CST to 9:00 PM CST
- Where
- Butler forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Property damage
- $80,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.732, -92.790 (the zone’s center; the record gives no point)
High Wind, Calhoun
- When
- April 18, 3:10 PM CST to 9:00 PM CST
- Where
- Calhoun forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Property damage
- $80,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.385, -94.640 (the zone’s center; the record gives no point)
High Wind, Carroll
- When
- April 18, 3:10 PM CST to 9:00 PM CST
- Where
- Carroll forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Property damage
- $80,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.036, -94.861 (the zone’s center; the record gives no point)
High Wind, Cass
- When
- April 18, 3:10 PM CST to 9:00 PM CST
- Where
- Cass forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Property damage
- $80,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.332, -94.928 (the zone’s center; the record gives no point)
High Wind, Cerro Gordo
- When
- April 18, 3:10 PM CST to 9:00 PM CST
- Where
- Cerro Gordo forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Property damage
- $80,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 43.082, -93.261 (the zone’s center; the record gives no point)
High Wind, Clarke
- When
- April 18, 3:10 PM CST to 9:00 PM CST
- Where
- Clarke forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Property damage
- $80,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.029, -93.785 (the zone’s center; the record gives no point)
High Wind, Crawford
- When
- April 18, 3:10 PM CST to 9:00 PM CST
- Where
- Crawford forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Property damage
- $80,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.037, -95.382 (the zone’s center; the record gives no point)
High Wind, Dallas
- When
- April 18, 3:10 PM CST to 9:00 PM CST
- Where
- Dallas forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Property damage
- $80,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.685, -94.040 (the zone’s center; the record gives no point)
High Wind, Decatur
- When
- April 18, 3:10 PM CST to 9:00 PM CST
- Where
- Decatur forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Property damage
- $80,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 40.738, -93.786 (the zone’s center; the record gives no point)
High Wind, Emmet
- When
- April 18, 3:10 PM CST to 9:00 PM CST
- Where
- Emmet forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Property damage
- $80,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 43.378, -94.678 (the zone’s center; the record gives no point)
High Wind, Franklin
- When
- April 18, 3:10 PM CST to 9:00 PM CST
- Where
- Franklin forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Property damage
- $80,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.733, -93.262 (the zone’s center; the record gives no point)
High Wind, Greene
- When
- April 18, 3:10 PM CST to 9:00 PM CST
- Where
- Greene forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Property damage
- $80,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.036, -94.397 (the zone’s center; the record gives no point)
High Wind, Grundy
- When
- April 18, 3:10 PM CST to 9:00 PM CST
- Where
- Grundy forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Property damage
- $80,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.402, -92.791 (the zone’s center; the record gives no point)
High Wind, Guthrie
- When
- April 18, 3:10 PM CST to 9:00 PM CST
- Where
- Guthrie forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Property damage
- $80,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.684, -94.501 (the zone’s center; the record gives no point)
High Wind, Hamilton
- When
- April 18, 3:10 PM CST to 9:00 PM CST
- Where
- Hamilton forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Property damage
- $80,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.384, -93.707 (the zone’s center; the record gives no point)
High Wind, Hancock
- When
- April 18, 3:10 PM CST to 9:00 PM CST
- Where
- Hancock forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Property damage
- $80,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 43.082, -93.734 (the zone’s center; the record gives no point)
High Wind, Hardin
- When
- April 18, 3:10 PM CST to 9:00 PM CST
- Where
- Hardin forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Property damage
- $80,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.384, -93.240 (the zone’s center; the record gives no point)
High Wind, Humboldt
- When
- April 18, 3:10 PM CST to 9:00 PM CST
- Where
- Humboldt forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Property damage
- $80,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.777, -94.207 (the zone’s center; the record gives no point)
High Wind, Jasper
- When
- April 18, 3:10 PM CST to 9:00 PM CST
- Where
- Jasper forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Property damage
- $80,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.686, -93.054 (the zone’s center; the record gives no point)
High Wind, Kossuth
- When
- April 18, 3:10 PM CST to 9:00 PM CST
- Where
- Kossuth forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Property damage
- $80,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 43.204, -94.207 (the zone’s center; the record gives no point)
High Wind, Lucas
- When
- April 18, 3:10 PM CST to 9:00 PM CST
- Where
- Lucas forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Property damage
- $80,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.029, -93.328 (the zone’s center; the record gives no point)
High Wind, Madison
- When
- April 18, 3:10 PM CST to 9:00 PM CST
- Where
- Madison forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Property damage
- $80,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.331, -94.016 (the zone’s center; the record gives no point)
High Wind, Marion
- When
- April 18, 3:10 PM CST to 9:00 PM CST
- Where
- Marion forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Property damage
- $80,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.334, -93.099 (the zone’s center; the record gives no point)
High Wind, Marshall
- When
- April 18, 3:10 PM CST to 9:00 PM CST
- Where
- Marshall forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Property damage
- $80,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.036, -92.999 (the zone’s center; the record gives no point)
High Wind, Palo Alto
- When
- April 18, 3:10 PM CST to 9:00 PM CST
- Where
- Palo Alto forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Property damage
- $80,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 43.082, -94.678 (the zone’s center; the record gives no point)
High Wind, Pocahontas
- When
- April 18, 3:10 PM CST to 9:00 PM CST
- Where
- Pocahontas forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Property damage
- $80,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.734, -94.679 (the zone’s center; the record gives no point)
High Wind, Polk
- When
- April 18, 3:10 PM CST to 9:00 PM CST
- Where
- Polk forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Property damage
- $80,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.686, -93.573 (the zone’s center; the record gives no point)
High Wind, Ringgold
- When
- April 18, 3:10 PM CST to 9:00 PM CST
- Where
- Ringgold forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Property damage
- $80,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 40.735, -94.244 (the zone’s center; the record gives no point)
High Wind, Sac
- When
- April 18, 3:10 PM CST to 9:00 PM CST
- Where
- Sac forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Property damage
- $80,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.386, -95.105 (the zone’s center; the record gives no point)
High Wind, Story
- When
- April 18, 3:10 PM CST to 9:00 PM CST
- Where
- Story forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Property damage
- $80,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.036, -93.465 (the zone’s center; the record gives no point)
High Wind, Tama
- When
- April 18, 3:10 PM CST to 9:00 PM CST
- Where
- Tama forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Property damage
- $80,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.080, -92.532 (the zone’s center; the record gives no point)
High Wind, Taylor
- When
- April 18, 3:10 PM CST to 9:00 PM CST
- Where
- Taylor forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Property damage
- $80,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 40.737, -94.696 (the zone’s center; the record gives no point)
High Wind, Union
- When
- April 18, 3:10 PM CST to 9:00 PM CST
- Where
- Union forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Property damage
- $80,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.028, -94.242 (the zone’s center; the record gives no point)
High Wind, Warren
- When
- April 18, 3:10 PM CST to 9:00 PM CST
- Where
- Warren forecast zone
- Measured
- 57 kt (66 mph) measured gust
- Property damage
- $80,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.334, -93.561 (the zone’s center; the record gives no point)
High Wind, Wayne
- When
- April 18, 3:10 PM CST to 9:00 PM CST
- Where
- Wayne forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Property damage
- $80,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 40.740, -93.327 (the zone’s center; the record gives no point)
High Wind, Webster
- When
- April 18, 3:10 PM CST to 9:00 PM CST
- Where
- Webster forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Property damage
- $80,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.428, -94.182 (the zone’s center; the record gives no point)
High Wind, Winnebago
- When
- April 18, 3:10 PM CST to 9:00 PM CST
- Where
- Winnebago forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Property damage
- $80,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 43.378, -93.734 (the zone’s center; the record gives no point)
High Wind, Worth
- When
- April 18, 3:10 PM CST to 9:00 PM CST
- Where
- Worth forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Property damage
- $80,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 43.377, -93.261 (the zone’s center; the record gives no point)
High Wind, Wright
- When
- April 18, 3:10 PM CST to 9:00 PM CST
- Where
- Wright forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Property damage
- $80,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.733, -93.735 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dust Storm and High Wind in Colorado, April 18, 20041 death · 59 kt wind · 3 events
- Strong Wind in Wisconsin, April 18, 20041 death · $750 · 2 events
- Tornadoes and Hail in Minnesota, April 18, 2004F1 · 98 events
- Hail and Damaging Winds in New York, April 18, 2004$1.2 million · 75 kt wind · 15 events
- Tornado in Minnesota, April 18, 2004$500,000 · F1 · 1 event
- High Wind in Nebraska, April 18, 2004$250,000 · 52 kt wind · 24 events
- Strong Wind in Wisconsin, April 18 to 19, 2004$280,000 · 20 events
- Hail and Damaging Wind in South Dakota, April 18, 2004$550,000 · 1.75 in hail · 2 events
- Damaging Wind in New York, April 18, 2004$500,000 · 70 kt wind · 1 event
- Hail in South Dakota, April 18, 2004$500,000 · 1.75 in hail · 1 event
- Damaging Wind in Minnesota, April 18, 2004$500,000 · 69 kt wind · 1 event
- Hail and Damaging Winds in Wisconsin, April 18, 2004$320,000 · 1.75 in hail · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5391099, 5391100, 5391101, 5391102, 5391103, 5391104, 5391105, 5391106, 5391107, 5391108, 5391109, 5391110, 5391111, 5391112, 5391113, 5391114, 5391115, 5391116, 5391117, 5391118, 5391119, 5391120, 5391121, 5391122, 5391123, 5391210, 5391211, 5391212, 5391213, 5391214, 5391215, 5391216, 5391217, 5391218, 5391219, 5391220, 5391221, 5391222, 5391223, 5391224, and more.